... experiences been? SIde effect trouble etc?
The unit number U 100 or whatever, is merely the concentration. That's the number of units in 1 cc. So it makes no difference in the result. It just means that if you have to give 100 units in the U 100 that would be 1 cc. In U 500 you would be giving much less than a cc. it would be 0.2 cc. This is important in that the smaller the amount of insulin the better it is on your tissures.
I was using U500 in my insulin pump and I was using about 75 to 80 units a day. I was having a hard time trying work my Basal rates and Bolus. The amount of insulin was right but my glucose levels were all over the place. One day at 4:30 in the morning my low alarm of 75 went off. I had check the pump to see what it is at. I had gotten up and when I did so I had the holes in my vision so I knew my glucose level was below 52 and did a finger stick with a reading of 48. I fixed a quick breakfast to try to get my glucose level back up. While sitting there I check my pump to correct this level difference. I also notice at 4:30 I had entered a Max Bolus of 25 units. I knew I had to go to the hospital, and did so. They monitored me for several hours and my glucose level never dropped. Then at 8:30 glucose level started a run for the bottom. The doctor came in and gave me a shot of 250 units of glucose.
The glucose level came back up, then 45 minutes later my glucose started another run for the bottom and again they gave me another shot of 250 units of glucose.
After an hour everything stabilized and they released me.
From all of this I realized that the U500 insulin does not activate for 4 hours. So I had changed all Basal rates with a 4 hour lead time. There was no way I could do any Bolus so I programed the the Bolus into my Basal rates. From that time on glucose levels stabilized nicely.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2010 • 1 answer
Posted 31 Dec 2012 • 1 answer
Posted 1 Nov 2013 • 2 answers
I bad to high levels of sugar In the hospital one of 144 & one of 199. I was giving to insulin shot?
Posted 4 Oct 2014 • 1 answer
Posted 9 Feb 2016 • 1 answerFAQ by Drugs.com